Florida, 2003

Tornado in Florida, July 12, 2003

July 12, 2003 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 12, 12:50 AM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 12, 12:50 AM EST, 5 hours 27 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
150 AM EDT SAT JUL 12 2003

THE BASIC POSITION OF THE SURFACE RIDGE IN THE ATLANTIC AND OVER
FLORIDA DOES NOT LOOK LIKE IT WILL CHANGE MUCH THROUGHOUT THE
FORECAST PERIOD.  SO THAT MEANS IT WILL REMAIN NORTH OF OUR ZONES
AND WE WILL REMAIN IN EAST/SOUTHEASTERLY FLOW. AT LEAST THROUGH
TOMORROW THE RIDGE SHOULD BE SLIGHTLY WEAKER AND THIS SHOULD ALLOW A
WEST COAST SEA BREEZE TO DEVELOP BOTH DAYS.  AS A RESULT WE SHOULD
BE ABLE TO REPEAT THE AFTERNOON AND EVENING THUNDERSTORMS IN THE
WESTERN ZONES BOTH DAYS WITH A SCATTERED COVERAGE.  BEYOND THAT
POINT WE ARE LOOKING AT TROPICAL WAVE TO COME INTO THE AREA BY
TUESDAY.  THIS SHOULD INCREASE THE PROBABILITIES THROUGHOUT OUR
ZONES BY THAT TIME.  IN THE MEANTIME AS WE TRANSITION FROM
RELATIVELY DRY AIR OVER US TODAY TO MOIST BY MONDAY NIGHT WE WILL
SEE JUST A SLOW INCREASE IN COVERAGE.  THE BEST CHANCE ON THE EAST
COAST WILL BE FOR THE NIGHT/MORNING SHOWERS.  AS FOR THE UPPER
LEVELS THE UPPER TROUGH OVER THE PENINSULA SHOULD MOVE NORTHEAST
TODAY AND THEN WE SHOULD REMAIN UNDER A SLOWLY ERODING UPPER TROUGH
THE REMAINDER OF THE WEEK.  WITH NO REAL DRYING EXPECTED AFTER THIS
NEXT TROPICAL WAVE WILL KEEP A STEADY NEAR CLIMATE RAINFALL
PROBABILITY THROUGH THE REMAINDER OF NEXT WEEK.

IN THE MARINE WE SHOULD SEE SOME INCREASE IN THE WINDS WITH THE
APPROACH OF THE TROPICAL WAVE ON TUESDAY OTHERWISE THEY SHOULD FALL
INTO A BASIC EAST/SOUTHEAST FLOW OF 15 KNOTS OR LESS.

NO FIRE DANGER HIGHLIGHTS ANTICIPATED.

PBI BB 090/080 090/078 089 2222
FLL BB 089/080 088/079 088 2222
MIA BB 090/079 089/078 089 2222
APF BB 091/075 089/075 090 3142

.MIA...NONE.
Hazardous weather outlook, Jul 12, 4:20 AM EST, 1 hour 57 minutes before
FLZ063-066>075-121515-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
520 AM EDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...SCATTERED THUNDERSTORMS INTERIOR AND WEST INTERIOR
THIS AFTERNOON...

SOUTHEAST WINDS OF 10 TO 15 MPH...COMBINED WITH FAVORABLE TIDE
CONDITIONS...WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE
BEACHES OF MIAMI-DADE...BROWARD AND PALM BEACH COUNTIES TODAY.

SCATTERED THUNDERSTORMS WILL BE EXPECTED OVER THE INTERIOR AND WEST
PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. THESE THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING STRIKES...BRIEF WIND GUSTS OF 35
MPH...LOCALLY HEAVY RAIN AND POSSIBLE SMALL HAIL.

NO HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Miami radar (KAMX), 36 km away, was scanning. The volume nearest the first event began at 11:15 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Miami-Dade

When
July 12, 6:17 AM EST
Where
Miami-Dade County, Miami Beach
Rating
F0
Path length
0.1 mi
Path width
10 yd
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
25.800, -80.117

A waterspout moved ashore from the Atlantic near 75th Street and Collins Avenue. The tornado overturned a lifeguard stand. A sea grape tree was uprooted, damaging a side walk and the patio of a house.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334545.